Consistent testing for structural change at the ends of the sample
In this paper we provide analytical and Monte Carlo evidence that Chow and Predictive tests can be consistent against alternatives that allow structural change to occur at either end of the sample. Attention is restricted to linear regression models that may have a break in the intercept. The results are based on a novel reparameterization of the actual and potential break point locations. Standard methods parameterize both of these locations as fixed fractions of the sample size. We parameterize these locations as more general integer valued functions. Power at the ends of the sample is evaluated by letting both locations, as a percentage of the sample size, converge to zero or one. We find that for a potential break point function, the tests are consistent against alternatives that converge to zero or one at sufficiently slow rates and are inconsistent against alternatives that converge sufficiently quickly. Monte Carlo evidence supports the theory though large samples are sometimes needed for reasonable power.
|Date of creation:||2012|
|Date of revision:|
|Contact details of provider:|| Postal: P.O. Box 442, St. Louis, MO 63166|
Web page: http://www.stlouisfed.org/
More information through EDIRC
|Order Information:|| Email: |
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Ploberger, Werner & Kramer, Walter & Kontrus, Karl, 1989. "A new test for structural stability in the linear regression model," Journal of Econometrics, Elsevier, vol. 40(2), pages 307-318, February.
- Kenneth D. West & Michael W. McCracken, 1998.
"Regression-Based Tests of Predictive Ability,"
NBER Technical Working Papers
0226, National Bureau of Economic Research, Inc.
- Bai, Jushan, 1997.
"Estimating Multiple Breaks One at a Time,"
Cambridge University Press, vol. 13(03), pages 315-352, June.
- Hansen, Bruce E., 1992. "Convergence to Stochastic Integrals for Dependent Heterogeneous Processes," Econometric Theory, Cambridge University Press, vol. 8(04), pages 489-500, December.
When requesting a correction, please mention this item's handle: RePEc:fip:fedlwp:2012-029. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Anna Xiao)
If references are entirely missing, you can add them using this form.